# SDR C852003F00002

- Difficulty date: April 1, 2003
- Submitted: April 22, 2003
- Operation: Air carrier
- Aircraft: N4039L
- Make and model: Piper PA-31-325
- Aircraft serial: 318112013
- Engine: Lyc TIO540*
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Part number: 550698
- Condition: Corroded
- Location: Lt Wing
- Part time: 3,858 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FUEL LEAK WAS NOTED FROM LT WING.  EXTENSIVE CHECKING SHOWED LEAKS FROM BOTH INBOARD AND OUTBOARD FUEL SENDERS.  SENDERS WERE FOUND TO BE BADLY ROTTED AND CORRODED, BUT WERE STILL OPERATING AND INDICATING PROPERLY.  REPLACING SENDER UNITS AND GASKETS CORRECTED THE FUEL LEAK PROBLEM.  CAUSE, DETERIORATION OF SEALANT USED WHEN FACTORY BUILT.
